Hail, Montgomery
- When
- July 15, 4:50 PM CST
- Where
- Montgomery County, 0.9 mi SE of Capital Hgts
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.390, -86.270
Hail fell for approximately 10 minutes.
Intense daytime heating in a moist air mass resulted in a severe thunderstorm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Intense daytime heating in a moist air mass resulted in a severe thunderstorm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 15, 2:01 PM CST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 301 PM CDT THU JUL 15 2010 .DISCUSSION... HIGH PRESSURE STRETCHING FROM CALIFORNIA TO GEORGIA HAS LED TO ANOTHER SCORCHER IN CENTRAL ALABAMA TODAY. THANKFULLY...PLENTY OF LOW LEVEL MOISTURE IS IN PLACE. YES...THIS MOISTURE HAS LED TO SOME AFTERNOON SHOWERS AROUND OUR CWA...BUT IF IT WEREN'T FOR THE MOISTURE...THERE IS NO DOUBT WE WOULD BE INTO THE TRIPLE DIGITS...EASILY. THIS SCENARIO WILL LIKELY PLAY OUT AGAIN NEXT WEEK...BUT WE WILL GET TO THAT. THESE SHOWERS AND ISOLATED THUNDERSTORMS I SPOKE OF ARE STREAMING FROM NORTH TO SOUTH ACROSS THE AREA AND ARE OFFERING VERY LITTLE IN THE WAY OF RELIEF...WHETHER THAT BE FROM THE HEAT...OR THE DRYING CONDITIONS MOST EVERYONE IS BEGINNING TO SEE. I WILL SAY THIS THOUGH...THIS IS NOT OUT OF THE NORM. WELCOME TO SUMMER IN ALABAMA. INITIATION TODAY HAS RESTED ON A COUPLE OF FEATURES AROUND THE REGION. FIRST...THE LEFT OVER BOUNDARY FROM THE LAST COUPLE OF DAYS HAS BROUGHT A FOCUSING MECHANISM FOR THESE SHOWERS TO FIRE ON ACROSS THE WESTERN HALF OF THE AREA. ADDITIONALLY...A FAIRLY TIGHT MOISTURE GRADIENT IN OUR EAST CENTRAL COUNTIES BECAUSE OF AN AREA OF RELATIVELY DRIER AIR IN OUR NORTHEASTERN COUNTIES AND NORTHWEST GEORGIA...AND A WEAK 925 MB TROUGH RUNNING ACROSS THE WIDTH OF THE STATE...HAS LED TO THE TRIGGERING OF SOME ADDITIONAL STORMS ACROSS THE SOUTHEAST. JUST LIKE THE LAST COUPLE OF DAYS...THESE SHOULD CONTINUE INTO THE EVENING HOURS...WANING ON THE LOSS OF HEAT FROM THIS AFTERNOON. TEMPERATURES SHOULD BEGIN TO BACK OFF TOMORROW...AND INTO THE WEEKEND AS THE UPPER LEVEL RIDGE BEGINS TO RETROGRADE TO THE WEST. THIS WILL ALLOW FOR THE LARGE TROUGH OVER ONTARIO CANADA TO DIG ANOTHER WEAKENING FRONTAL SYSTEM INTO THE STATE FOR SATURDAY. THIS WILL INCREASE CHANCES OF RAIN THROUGH SATURDAY AND SUNDAY. SHOULD NOT BE A WASH OUT BE ANY MEANS...WITH THE BEST COVERAGE ON SATURDAY AS THE BOUNDARY SHOULD BEGIN TO LOSE ITS PUNCH ON SUNDAY. BEYOND SUNDAY...WE WILL GET BACK INTO THIS SAME KIND OF PATTERN WE HAVE BEEN SEEING FOR THE LAST COUPLE OF DAYS. HIGH PRESSURE ALOFT AND AT THE SURFACE...OPEN UP THE CHANCE FOR DIURNAL SHOWERS AND THUNDERSTORMS RIGHT THROUGH THE END OF THE FORECAST PERIOD. THE GFS AND EURO ARE FAIRLY CONSISTENT IN SOLUTION WITH THE STRENGTH OF THIS RIDGE THAT IS EXPECTED TO BUILD IN NEXT WEEK...SOMEWHERE IN THE NEIGHBORHOOD OF 5960-5980DM...WHICH WOULD LEND ITSELF TO THE LIKELIHOOD OF DAYTIME HIGHS IN THE UPPER 90S AND CLOSE TO TRIPLE DIGITS. BUT THE ONE THING FORECAST TEMPERATURES THAT HIGH HAVE GOING AGAINST THEM IS THE CONSTANT SOUTHERLY SURFACE FLOW THAT WE SHOULD BE EXPERIENCING AT THE SAME TIME. THIS SHOULD ALLEVIATE MULTIPLE DAYS IN TRIPLE DIGITS...BUT IT COULD LEAD TO THE EVENTUAL ISSUING OF HEAT ADVISORIES ACROSS CENTRAL ALABAMA...AS THE MAIN THING WE HAVE BEEN MISSING IN OUR ADVISORY CRITERIA OVER THE LAST COUPLE OF MINI-HEAT WAVES HAS BEEN THE OVERNIGHT LOWS AT 75 OR BETTER FOR MULTIPLE NIGHTS IN A ROW. HANG TIGHT. THAT COULD HAPPEN NEXT WEEK. 27 && .AVIATION...18Z TAF DISCUSSION A TONGUE OF DEEPER MOISTURE EXTENDS FROM NW ALABAMA TO SOUTHEAST ALABAMA. SCATTERED SHOWERS AND ISOLATED STORMS WILL CONTINUE THROUGHOUT THE AFTERNOON MAINLY WEST OF A LINE FROM DOUBLE SPRINGS...TO BIRMINGHAM...TO AUBURN. WITH TEMPERATURES CLIMBING INTO THE MIDDLE TO UPPER 90S...SOME OF THE STORMS WILL BE LOCALLY STRONG DUE TO PRESENCE OF DRIER AIR ALOFT...WHICH WILL ENHANCE DOWNDRAFTS. VERY WEAK SURFACE PRESSURE FIELDS WILL PRODUCE LIGHT AND VARIABLE WINDS. MVFR FOG PSBL OVERNIGHT ESPECIALLY IN AREAS THAT RECEIVE RAINFALL. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 91 72 90 70 / 10 30 30 50 30 ANNISTON 74 93 72 90 71 / 10 40 20 50 30 BIRMINGHAM 76 93 74 89 74 / 10 30 30 50 30 TUSCALOOSA 77 94 75 92 73 / 10 30 30 50 30 CALERA 75 93 73 90 73 / 10 40 30 50 30 AUBURN 74 91 71 90 72 / 20 40 10 40 30 MONTGOMERY 76 93 72 92 73 / 20 40 20 40 30 TROY 74 90 71 91 71 / 20 40 10 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 27/58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 110 PM CDT THU JUL 15 2010 ALZ011>015-017>050-161100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 110 PM CDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THROUGH 8 PM ALONG AND SOUTH OF A LINE FROM DOUBLE SPRINGS...TO BIRMINGHAM...TO AUBURN. THE MAIN THREAT WILL BE WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 437 PM CDT THU JUL 15 2010 ALZ033>035-152200- BIBB AL-CHILTON AL-PERRY AL- 437 PM CDT THU JUL 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB...WESTERN CHILTON AND NORTHEASTERN PERRY COUNTIES UNTIL 500 PM CDT... AT 434 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR TALLADEGA NATIONAL FOREST...OR 11 MILES SOUTHEAST OF CENTREVILLE...MOVING SOUTH AT 5 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MAPLESVILLE... STANTON...
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 529 PM CDT THU JUL 15 2010 ALZ045-152300- MACON AL- 529 PM CDT THU JUL 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MACON COUNTY UNTIL 600 PM CDT... AT 527 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR FRANKLIN...OR 5 MILES WEST OF TUSKEGEE...MOVING SOUTHWEST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MILSTEAD... FRANKLIN... SHORTER... FRANKLIN...
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 533 PM CDT THU JUL 15 2010 ALZ043-044-152300- ELMORE AL-MONTGOMERY AL- 533 PM CDT THU JUL 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ELMORE AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 600 PM CDT... AT 527 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR MONTGOMERY...MOVING NORTHWEST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MONTGOMERY... MILLBROOK... MONTGOMERY ZOO... BOYLSTON... WOODCREST...
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Hail fell for approximately 10 minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2010Every state in 2010This day in weather historyWarnings in Alabama, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253350.